Alert archive / Minnesota / River Flood Warnings in 2008
River Flood Warning 18, NWS Grand Forks, ND
NWS Grand Forks, ND issued this river flood warning at Sep 12, 2008, 10:11 AM CDT for Norman County, Minnesota. It took effect at Sep 12, 2008, 5:48 PM CDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2008, 10:11 AM CDT (15:11 UTC)
- In effect from
- Sep 12, 2008, 5:48 PM CDT
- Expired
- Sep 12, 2008, 7:54 PM CDT
- In force
- 2 hr
- Issued by
- NWS Grand Forks, ND
- Flood severity
- Minor
County Norman County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 69 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wild Rice River (MN) at Hendrum (HNDM5).
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 28 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05064000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KFGF 121511 FLWFGF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 1011 AM CDT FRI SEP 12 2008 ...THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MINNESOTA... THIS IS A NEW WARNING FOR THE WILD RICE RIVER (MN) AT HENDRUM AFFECTING NORMAN COUNTY .RECENT RAINFALL IN THE AREA HAS PRODUCED ENOUGH RUNOFF THAT THE RIVER IS RESPONDING AND WILL CONTINUE TO RISE ABOVE FLOOD STAGE. A FOLLOW-UP FLOOD STATEMENT WITH MORE DETAILED FLOODING INFORMATION WILL BE ISSUED SHORTLY. SAFETY MESSAGES...TURN AROUND, DONT DROWN... - DONT TRAVEL THROUGH FLOODED AREAS - PERSONS IN THE WARNED AREA NEED TO TAKE STEPS TO PROTECT LIFE AND PROPERTY. IF NECESSARY...MOVE TO A HIGHER AND SAFER LOCATION. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE. MNC107-121811- /O.NEW.KFGF.FL.W.0018.080912T2248Z-080915T0900Z/ /HNDM5.1.ER.080912T2248Z.080914T0000Z.080914T2100Z.NO/ 1011 AM CDT FRI SEP 12 2008 THE NATIONAL WEATHER SERVICE IN GRAND FORKS, ND HAS ISSUED A * FLOOD WARNING FOR THE WILD RICE RIVER (MN) AT HENDRUM. * FROM THIS AFTERNOON TO LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 9:10 AM FRIDAY THE STAGE WAS 16.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 22.9 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY AFTERNOON. $$
2 follow-up statements
000 WGUS83 KFGF 121602 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 1102 AM CDT FRI SEP 12 2008 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MINNESOTA... THIS IS A FOLLOW-UP FLOOD STATEMENT TO THE CURRENT WARNINGS FOR THE WILD RICE RIVER (MN) AT HENDRUM AFFECTING NORMAN COUNTY .AREA RAINFALL HAS PRODUCED ENOUGH RUNOFF TO CAUSE THE WILD RICE RIVER TO RISE. THE RIVER IS EXPECTED TO CONTINUE TO RISE TO ABOVE FLOOD STAGE TONIGHT AND CREST OVER THE WEEKEND. THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY PRECIPITATION THROUGH SATURDAY MORNING. SAFETY MESSAGES...TURN AROUND, DONT DROWN... - DONT TRAVEL THROUGH FLOODED AREAS - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE. MNC107-140402- /O.CON.KFGF.FL.W.0018.080912T2248Z-080915T0900Z/ /HNDM5.1.ER.080912T2248Z.080914T0000Z.080914T2100Z.NO/ 1102 AM CDT FRI SEP 12 2008 THE FLOOD WARNING CONTINUES FOR THE WILD RICE RIVER (MN) AT HENDRUM. * FROM THIS AFTERNOON TO LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 9:10 AM FRIDAY THE STAGE WAS 16.0 FEET. * FLOOD STAGE IS 20.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 22.9 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY AFTERNOON. && DAILY 7 AM CDT/6 AM CST FORECAST STAGE IN FEET: DATE SAT SUN MON TUE WED THU FRI (MONTH/DAY) 09/13 09/14 09/15 09/16 09/17 09/18 09/19 WILD RICE RIVER HENDRUM 22.4 21.5 17.8 14.5 10.8 8.0 6.2 $$
000 WGUS83 KFGF 130054 FLSFGF FLOOD STATEMENT NATIONAL WEATHER SERVICE EASTERN NORTH DAKOTA/GRAND FORKS ND 754 PM CDT FRI SEP 12 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MINNESOTA... WILD RICE RIVER (MN) AT HENDRUM...AFFECTING NORMAN COUNTY THIS IS A FOLLOW-UP FLOOD STATEMENT TO FOR THE WILD RICE RIVER (MN) AT HENDRUM AFFECTING NORMAN COUNTY .DUE TO A BIT MORE EVAPORATION AND ABSORPTION THAN PREVIOUSLY EXPECTED THE RIVER IS NEARING CREST NOW. THE RIVER IS FORECAST TO CREST NEAR 18 FEET LATER TONIGHT OR EARLY SATURDAY THEN START TO FALL. AS THE RIVER WILL NOT EXCEED FLOOD STAGE ...THE WARNING IS CANCELLED. THIS FORECAST IS FOR A 7 DAY PERIOD...THE HIGHEST STAGE INDICATED MAY NOT REFLECT THE CREST FOR THIS FLOOD EVENT. FORECASTS ARE UPDATED DAILY AND STAGE VALUES WILL CHANGE AS NEW WEATHER AND RIVER INFORMATION IS USED. THIS FORECAST INCLUDES ANY PRECIPITATION THROUGH 7 PM SATURDAY SEPTEMBER 13. SAFETY MESSAGES...TURN AROUND, DONT DROWN... - DONT TRAVEL THROUGH FLOODED AREAS - CONTACT LOCAL LAW ENFORCEMENT TO REPORT FLOODING. - PERSONS LIVING IN THE RED RIVER BASIN SHOULD MONITOR RIVER LEVELS WHILE THE RIVER IS IN...OR NEAR...FLOOD. FOR MORE INFORMATION...GO TO THE AHPS/RIVER SECTION ON OUR WEB PAGE AT: WWW.WEATHER.GOV/GRANDFORKS THE FOLLOWING SEGMENTS CONTAIN RIVER INFORMATION FOR THE SELECTED LOCATIONS INCLUDED IN THIS MESSAGE. MNC107-130124- /O.CAN.KFGF.FL.W.0018.000000T0000Z-080915T0900Z/ /HNDM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 754 PM CDT FRI SEP 12 2008 THE FLOOD WARNING IS CANCELLED FOR THE WILD RICE RIVER (MN) AT HENDRUM. * AT 4:00 PM FRIDAY THE STAGE WAS 17.1 FEET. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 18.0 FEET TOMORROW MORNING. * IMPACT STATEMENT(S) - AT 18.0 FEET, FORECAST SERVICE STAGE. && DAILY 7 PM CDT/6 PM CST FORECAST STAGE IN FEET: DATE SAT SUN MON TUE WED THU FRI (MONTH/DAY) 09/13 09/14 09/15 09/16 09/17 09/18 09/19 WILD RICE RIVER HENDRUM 17.8 16.0 13.2 10.8 8.2 6.3 5.2 $$ EWENS
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Sep 12, 8:57 AM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Sep 12, 8:57 AM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
857 AM CDT FRI SEP 12 2008
.DISCUSSION...
CURRENT METARS IN PARTS OF WEST CENTRAL MINNESOTA CONTINUE TO SHOW
VISIBILITIES LESS THAN ONE QUARTER OF A MILE. THIS AREA WAS HIT
HARDEST WITH RECENT HEAVY RAIN...AND FOG IS DISSIPATING SLOWER
THAN ANTICIPATED. THE DENSE FOG ADVISORY HAS BEEN EXTENDED UNTIL
15Z FOR THESE AREAS. TEXT PRODUCTS FOR THIS UPDATE WILL BE SENT SHORTLY.
&&
.AVIATION...
PREDOMINANTLY VFR CONDS AT ALL TAF SITES...HOWEVER AIRFIELDS IN
PARTS OF WEST CENTRAL MINNESOTA WILL CONTINUE TO SEE VERY LOW IFR
CONDS THROUGH ABOUT 10 AM WHILE DENSE FOG DISSIPATES.
&&
.PREV DISCUSSION... /ISSUED 405 AM CDT FRI SEP 12 2008/
SHORT TERM...TODAY THROUGH SUNDAY NIGHT.
SPLIT FLOW WAS ACROSS NORTH AMERICA WITH NORTHERN STREAM ACROSS
CENTRAL CANADA AND SOUTHERN STREAM OVER THE CENTRAL AND NORTHERN
PLAINS. WATER VAPOR LOOP INDICATED A SHORT WAVE OVER CENTRAL UT
MOVING SOUTHEAST ABOUT 10 KNOTS. ECMWF APPEARS TO BE FAST WHILE THE
GFS WAS SLOW AND THE NAM A COMPROMISE AT 84 HOURS. GFS IS FARTHER
SOUTH WITH SHORT WAVE LATE SAT THAN THE NAM AND THE ECMWF. WILL USE
THE NAM.
LIGHT WINDS...CLEAR SKIES AND RAIN FROM YESTERDAY HAS PRODUCED PATCHY
DENSE FOG OVER SOUTHEAST ND AND MUCH OF NORTHWEST MN. WILL ISSUE A
DENSE FOG ADVISORY UNTIL 9 AM CDT THIS MORNING FOR AFFECTED AREAS.
UT SHORT WAVE WILL MOVE INTO IA AND MN SAT MORNING AND MAY BRUSH THE
SOUTHERN ZONES WITH PRECIPITATION. WILL KEEP POPS SAT MORNING.
AFTERNOON HEATING WILL TRIGGER SCATTERED THUNDERSTORMS SAT AFTERNOON
AND EVENING.
NEXT SHORT NOW OVER BC WILL PRODUCE NEXT CHANCE FOR PRECIPITATION
SAT NIGHT. GOING POPS ARE REASONABLE.
LONG TERM...MONDAY AND TUESDAY.
AREA REMAINS IN NORTHWEST FLOW ALOFT WITH AN UPPER LEVEL JET ACROSS
CENTRAL CANADA. HIGH TEMPERATURES SHOULD MODERATE WITH JET SHIFTING
EAST AND FLOW ALOFT BECOMING MORE ZONAL.
AVIATION...
IFR CONDITIONS DUE TO FOG HAS DEVELOPED MAINLY WHERE RAIN FELL LAST
NIGHT OR FROM SOUTHEAST ND INTO NORTHWEST MN. FOG SHOULD BURN OFF BY
MID MID MORNING. REST OF THE DAY SHOULD SEE VFR CONDITIONS.
HYDRO...FLOOD WATCH CONTINUES FOR THE WILD RICE RIVER AT HENDRUM.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...DENSE FOG ADVISORY UNTIL 10 AM CDT THIS MORNING FOR MNZ003-024-
027>032-040.
&&
SPEICHERHazardous weather outlook, Sep 12, 6:59 AM CDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 659 AM CDT FRI SEP 12 2008 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-131200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 659 AM CDT FRI SEP 12 2008 ...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE FOR SATURDAY AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON AND EVENING ROUGHLY SOUTH OF A LINE FROM HALLOCK MINNESOTA TO MADDOCK NORTH DAKOTA. THE STORMS WILL BE MOST LIKELY AFTER 1 PM AND SHOULD DISSIPATE AFTER 8 PM CDT. THE STORMS WILL MOST PRODUCE SOME LARGE HAIL. A COLD FRONT WILL MOVE SOUTHEAST OUT OF CANADA AND SWEEP ACROSS EASTERN NORTH DAKOTA AND NORTHWEST MINNESOTA. MARGINALLY UNSTABLE AIR WILL MOVE NORTH AHEAD OF THE FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HOPPES
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 8:44 PM CDT | River Flood Watch | FGF | Norman | 15 hr |
| Sep 12, 4:13 AM CDT | Dense Fog Advisory | FGF | Becker, Beltrami, Clay, Clearwater, Grant, Hubbard and 8 more | 6 hr |
Nearby
River Flood Warnings in Minnesota, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.